Lovastatin; Simvastatin/Conivaptan Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Conivaptan may slow down how quickly your liver processes lovastatin and simvastatin.
What might happen:
The amount of lovastatin or simvastatin in your body may increase and cause more side effects than normal.
What you should do about this interaction:
Let your healthcare professional (e.g. doctor or pharmacist) know right away that you are taking these two medications together. Your doctor may instruct you not to take your cholesterol medicine while you are receiving conivaptan or your doctor may change your cholesterol medicine.Contact your healthcare professional if you experience muscle weakness, aches, tenderness, or pain, flu-like symptoms, or discoloration of your urine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Mevacor (lovastatin) US prescribing information. Merck & Co., Inc. February, 2014.
- 2.Vaprisol (conivaptan hydrochloride) US prescribing information. Astellas Pharma US, Inc. October, 2016.
- 3.Zocor (simvastatin) US prescribing information. Merck & Co., Inc. May, 2022.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.